Scale-invariant multiplier distributions in turbulence

Ashvin B. Chhabra, K. R. Sreenivasan

Research output: Contribution to journalArticle

Abstract

A family of scale-invariant, base-dependent, multiplier distributions is measured for the turbulence dissipation field in the atmospheric surface layer. The existence of these distributions implies the existence of the more traditional multifractal scaling functions, and we compute both positive and negative parts of the f() curve. The results support the conjecture of universality in the scaling properties of small-scale turbulence. A simple cascade model based on the measured multiplier distributions is shown to possess several advantages over previously considered models.

Original languageEnglish (US)
Pages (from-to)2762-2765
Number of pages4
JournalPhysical Review Letters
Volume68
Issue number18
DOIs
StatePublished - 1992

Fingerprint

multipliers
turbulence
scaling
surface layers
cascades
dissipation
curves

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this

Scale-invariant multiplier distributions in turbulence. / Chhabra, Ashvin B.; Sreenivasan, K. R.

In: Physical Review Letters, Vol. 68, No. 18, 1992, p. 2762-2765.

Research output: Contribution to journalArticle

Chhabra, Ashvin B. ; Sreenivasan, K. R. / Scale-invariant multiplier distributions in turbulence. In: Physical Review Letters. 1992 ; Vol. 68, No. 18. pp. 2762-2765.
@article{6c5d79ff69be430ebbd86a7170cd7d6b,
title = "Scale-invariant multiplier distributions in turbulence",
abstract = "A family of scale-invariant, base-dependent, multiplier distributions is measured for the turbulence dissipation field in the atmospheric surface layer. The existence of these distributions implies the existence of the more traditional multifractal scaling functions, and we compute both positive and negative parts of the f() curve. The results support the conjecture of universality in the scaling properties of small-scale turbulence. A simple cascade model based on the measured multiplier distributions is shown to possess several advantages over previously considered models.",
author = "Chhabra, {Ashvin B.} and Sreenivasan, {K. R.}",
year = "1992",
doi = "10.1103/PhysRevLett.68.2762",
language = "English (US)",
volume = "68",
pages = "2762--2765",
journal = "Physical Review Letters",
issn = "0031-9007",
publisher = "American Physical Society",
number = "18",

}

TY - JOUR

T1 - Scale-invariant multiplier distributions in turbulence

AU - Chhabra, Ashvin B.

AU - Sreenivasan, K. R.

PY - 1992

Y1 - 1992

N2 - A family of scale-invariant, base-dependent, multiplier distributions is measured for the turbulence dissipation field in the atmospheric surface layer. The existence of these distributions implies the existence of the more traditional multifractal scaling functions, and we compute both positive and negative parts of the f() curve. The results support the conjecture of universality in the scaling properties of small-scale turbulence. A simple cascade model based on the measured multiplier distributions is shown to possess several advantages over previously considered models.

AB - A family of scale-invariant, base-dependent, multiplier distributions is measured for the turbulence dissipation field in the atmospheric surface layer. The existence of these distributions implies the existence of the more traditional multifractal scaling functions, and we compute both positive and negative parts of the f() curve. The results support the conjecture of universality in the scaling properties of small-scale turbulence. A simple cascade model based on the measured multiplier distributions is shown to possess several advantages over previously considered models.

UR - http://www.scopus.com/inward/record.url?scp=0000328871&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0000328871&partnerID=8YFLogxK

U2 - 10.1103/PhysRevLett.68.2762

DO - 10.1103/PhysRevLett.68.2762

M3 - Article

VL - 68

SP - 2762

EP - 2765

JO - Physical Review Letters

JF - Physical Review Letters

SN - 0031-9007

IS - 18

ER -